I HAVE CELLULITIS!! :( NERVOUS!!!!

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

I HAVE CELLULITIS!! :( NERVOUS!!!!

Postby Stabilo » Sun Oct 17, 2010 3:39 pm

Man oh man,

I have done nothing but be positive since I started my copaxone injections on the 7th of October, but Friday night I noticed a quarter sized red lump on my left outer thigh where I had done my injection at 8:30 that morning. I wasn't too concerned about it and figured I'd sleep on it and check it out in the morning. When I woke up it hurt like a Charlie Horse, but was no larger. I spent the day shopping for Halloween items with my sister, and we were talking about it. Being a medical transcriptionist she types reports of Cellulitis often and said I should have it checked out to be on the safe side. I showed it to her (2:30pm) and it was the diameter of a baseball. I drew a circle around it and a few hours later went to the hospital to have it looked at. They diagnosed it as Cellulitis.....GREAT. So now I am on Keflex 4 times daily for a week to see if it goes away. If not I have to have aggressive antibiotic treatment intravenously. :( The ER Doc never told me to stop my daily injections, so I haven't and so far none of the other sites have shown anything more than small red marks, One thing I am wondering about and haven't been able to find out any info on is..........could it be that I am allergic to Copaxone???? I sure hope not as It took me long enough to begin treatment and would hate to switch already. Any other people get cellulitis shortly after starting copaxone?? Or any other drug for that matter any experiences shared would hopefully shed some light.........NERVOUS!!!
User avatar
Stabilo
Family Member
 
Posts: 83
Joined: Mon Sep 27, 2010 2:00 pm

Advertisement

Re: I HAVE CELLULITIS!! :( NERVOUS!!!!

Postby NHE » Sun Oct 17, 2010 10:37 pm

Hi Stabilo,
Here's what the Mayo Clinic has to say about cellulitis.
http://www.mayoclinic.com/health/cellul ... ECTION=all
I was unfamiliar with it until your post prompted me to look up this article. Could the occurrence of cellulitis possibly be due to something not being sterile during your Copaxone injection? Perhaps there could have been a problem with the medication or with your injection technique? I've read that it's important to always use an alcohol swap to clean the skin before injecting any type of medication. In addition, washing your hands first and not touching the needle and anything else that comes into contact with the medication is also a good idea. Shortly after I started Avonex I had a very sore muscle in my leg that caused my to limp for about a day or so. I attributed this to poor injection technique and that I was just learning early on in my treatment with Avonex. Lastly, I think that it might be a good idea to discuss your cellulitis with a Teva representative. If there is a problem with the medication, then they will want to know about that possibility and evaluate it further if needed.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3393
Joined: Sat Nov 20, 2004 3:00 pm

Postby Stabilo » Mon Oct 18, 2010 10:41 am

NHE,

thanks for the link! I saw my gp today after I noticed my site from yesterday acting up in the same way as the one on my leg that was positively confirmed as cellulitis.............and the result is MORE CELLULITIS! :( He does not figure it to be an allergic reaction YET, but is basing it on the fact that I have been sick with a bad cough, body aches and chills for the few days before my cellulitis began. As well he thinks that it could have been assisted in developing from finishing my high dose prednisone the same day I began injections, which may have lowered my immunity a tad. I contacted Teva and Shared Solutions and they both said it has been known to happen...RARELY but it has happened and usually does not interfere with continuing the Copaxone. I was told by my gp that I can keep up with my injections as I am already on the Keflex antibiotic, but the MS Clinic said if it continues to cause this reaction they may want me to change drugs, so my fingers are crossed that I can continue on my adventure with copaxone....we'll see!

My husband thinks I'm nuts.....of course anyone I know without MS thinks the same. I'm sticking with it!
User avatar
Stabilo
Family Member
 
Posts: 83
Joined: Mon Sep 27, 2010 2:00 pm

Postby Drury » Mon Oct 18, 2010 5:43 pm

Hello Stabilo,

My daughter had similar reactions with Rebif and very painful abscess type swellings that would take months to get better. She ultimately stopped as she ran out of places to inject due to the swellings and pain.

I mention that just in case you are having an adverse effect due to the meds - she clarified it with her Neurologist rather than GP and ER as we learned they had no idea what MS shots can do to individuals.

Wishing you well.

Drury
User avatar
Drury
Family Elder
 
Posts: 237
Joined: Sun Mar 28, 2010 2:00 pm

Postby Stabilo » Mon Oct 18, 2010 7:53 pm

Hi Drury,

Thanks for the reply :)

I talked to the nurse at the MS clinic today also and she advised me to keep taking it for now as well since I am on the antibiotics, no bad signs for today's injection SO FAR. Is your daughter on a different med now?? If so how's that going??
User avatar
Stabilo
Family Member
 
Posts: 83
Joined: Mon Sep 27, 2010 2:00 pm

Postby Drury » Tue Oct 19, 2010 3:01 pm

Hello Stabilo,

Glad you spoke to the MS clinic.

My daughter is now on Tysabri which has its own set of problems. From what we gather the Rebif was no longer working but I sincerely hope the Copoxane works for you if you can persevere. If not there are other options out there.

Best,
Drury
User avatar
Drury
Family Elder
 
Posts: 237
Joined: Sun Mar 28, 2010 2:00 pm

Postby Stabilo » Tue Oct 19, 2010 5:46 pm

I have read quite a bit about tysabri, enough to know that it scares the he-double hockeysticks out of me! I hope it is working for your daughter though :) I am going to try and persevere with the Copaxone and hope it goes in my favor!

Thanks again and I hope your daughter is doing well :)
User avatar
Stabilo
Family Member
 
Posts: 83
Joined: Mon Sep 27, 2010 2:00 pm

Postby whyRwehere » Wed Oct 20, 2010 11:09 am

My husband seemed to be allergic to copaxone, but his reactions were not cellulitis. It was a case of the dreaded chest reaction followed by unstoppable shivers and then a finale of hives over the whole body. Cellulitis is more of an infection rather than a reaction, isn't it?
Personally, I would stop creating new areas for it to enter, if I were you, which means stop injecting for the time being.
User avatar
whyRwehere
Family Elder
 
Posts: 908
Joined: Mon Oct 03, 2005 2:00 pm

Postby Stabilo » Fri Oct 22, 2010 11:38 am

Hey whyrwehere!

thanks for the reply, sorry for the delayed reply from me!! Been busy organizing a Halloween Party for the kids :)

The Cellulitis cleared up after the 3rd day of antibiotics (YAY). Me and the docs are thinking that it was probably due to the fact that I had been on steroids when I began the Copaxone injections and together they hit my immune system pretty hard. I injected into the thigh that first had it and everythings A-OK! Woo hoo!!! Gotta love it :) Hope you and your husband are doing well :)
User avatar
Stabilo
Family Member
 
Posts: 83
Joined: Mon Sep 27, 2010 2:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service